Texas, 2005Flash Flooding in Texas, March 6, 2005
March 6, 2005 · NWS CRP · 2 events in 2 counties and zones
Storms trained across eastern-central Refugio and northern Aransas counties from the mid-morning hours through the late afternoon. Doppler radar estimated 4 to 6 inches of rain fell across this area, which resulted in flash flooding into the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms trained across eastern-central Refugio and northern Aransas counties from the mid-morning hours through the late afternoon. Doppler radar estimated 4 to 6 inches of rain fell across this area, which resulted in flash flooding into the evening. 5.96 inches was measured at a RAWS site at the Aransas National Wildlife Refuge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 6, 9:40 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 6, 9:40 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
940 AM CST SUN MAR 6 2005
...LOCALLY HEAVY RAINFALL LIKELY OVER THE NE CWA...
.DISCUSSION...SENT AN UPDATE TO THE ZFP A FEW MINUTES AGO TO
INCREASE POPS AND QPF OVER THE ECENT AND NE CWA. WENT CATEGORICAL
OVER THE NE...AND 70% ECENT...WHICH INCLUDES THE CRP AREA. LATEST
88D LOOP SHOWING PRETTY WIDESPREAD PRECIP WITH EMBEDDED
THUNDERSTORMS ACROSS MUCH OF THE EAST AND NE CWA. DOPPLER ESTIMATES
SHOW REFUGIO...BEE AND GOLIAD COUNTIES HAVE BEEN HARDEST HIT
PRECIP-WISE...WITH GENERALLY 1-2 INCHES SINCE MIDNIGHT. ISOLATED
SPOTS IN REFUGIO HAVE RECEIVED 2-4 INCHES...BUT NO REPORTS OF ANY
FLOODING AT THIS TIME. WILL CONTINUE TO MONITOR THE NE CWA FOR
FLOODING THREAT.
MORNING SOUNDING INDICATED A SIGNIFICANT AMOUNT OF 0-3KM HELICITY
NEAR 500 M2/S2. HOWEVER...LATEST VWP SHOWING THAT LOW LEVEL VEERING
IS DECREASING WITH SOUTHERLY FLOW 0-6KM. THUS...THREAT FOR ROTATION
OR POSSIBLE TORS SEEMS TO BE DIMINISHING.
LOOKING AT THE WV LOOP...CAN SEE THAT BACK EDGE OF DEEP MOISTURE IS
MOVING AT A GOOD CLIP TO THE EAST. TIMING THIS CURRENT MOTION PLACES
THE BACK EDGE TO THE COAST BY AROUND NOON...THE OFFSHORE BY 18-20Z.
MODELS ALSO SEEM TO MIMIC THIS TIMING...WHICH WOULD INDICATE THAT
THE BEST CHANCES FOR PRECIP WILL BE THROUGH THE MORNING...DECREASING
IN THE AFTERNOON. CURRENT FORECAST HAS THAT WORDING...BUT WILL
LIKELY STILL NEED TO UPDATE AGAIN BY NOON OR SO TO CLEAN UP MORNING
WORDING.
&&
AVIATION...GENERALLY MVRF WITH ISOLD IFR AREAS WILL CONTINUE THROUGH
THE MORNING. EXPECT CONDITIONS TO GRADUALLY IMPROVE THROUGH THE
AFTERNOON...POSSIBLY CLIMBING INTO VFR RANGE.
&&
.MARINE...HAVING TROUBLE GETTING NEAR SHORE/TCOON OBS THIS MORNING.
BUOYS AND COASTAL OBS INDICATING SE WINDS OF 10 TO 15 KTS...WITH
SOME HIGHER GUSTS OFFSHORE AND WITH ANY SHOWERS. HAVE INCREASED
OFFSHORE WINDS A TAD AND MENTIONED HIGHER GUST WITH SHOWERS FOR BAYS
AND NEAR SHORE.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
RFM/33
Hazardous weather outlook, Mar 6, 6:03 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 AM CST SUN MAR 6 2005
GMZ230-235-250-255-270-275-TXZ229>234-239>247-071202-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
603 AM CST SUN MAR 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS THE
COASTAL BEND THIS MORNING. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE.
RAINFALL AMOUNTS OF 1/2 INCH WILL BE COMMON ACROSS THE REGION WITH
ISOLATED AMOUNTS NEAR 2 INCHES POSSIBLE...MAINLY SOUTH OF HIGHWAY 59
AND EAST OF INTERSTATE 37. RAIN WILL BECOME SCATTERED BY AFTERNOON AS
THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY
THROUGH EARLY TUESDAY. ADDITIONAL ACTIVITY IS EXPECTED WEDNESDAY
AFTERNOON. SOME OF THE STORMS MONDAY THROUGH EARLY TUESDAY MAY
BECOME STRONG...WITH LOCALLY HEAVY RAINFALL AND GUSTY WIND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JM
Flash Flood, Refugio
- When
- March 6, 12:00 PM CST to 6:00 PM CST
- Where
- Refugio County, East Central Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.350, -97.167
Low lying areas in Refugio were flooded. Portions of the city park in Refugio were closed due to flooding. Water flowing over U.S. 77 north and south of Refugio resulted in several accidents. Highway 35 and FM 774 intersection, south of Tivoli, was closed due to flooding. Water covered some roads in Woodsboro.
Flash Flood, Aransas
- When
- March 6, 12:00 PM CST to 6:00 PM CST
- Where
- Aransas County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.100, -97.017
Flooding occurred along Highway 35, north of Lamar, in northern Aransas county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, March 6, 20051 death · 1 event
- Wildfire in Iowa, March 6, 20052 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Iowa, March 6, 2005$26,000 · 1 in hail · 13 events
- High Wind in Montana, March 6, 200560 kt wind · 13 events
- High Wind in Montana, March 6, 200563 kt wind · 10 events
- High Wind in South Dakota, March 6, 200554 kt wind · 10 events
- High Wind in North Dakota, March 6, 200554 kt wind · 7 events
- Hail and Damaging Winds in Texas, March 6, 20051.25 in hail · 5 events
- Hail in Kansas, March 6, 20050.75 in hail · 2 events
- High Wind in Montana, March 6, 20051 event
- High Wind in Montana, March 6, 200563 kt wind · 1 event
- High Wind in Wyoming, March 6, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439196, 5439197.